Rhode Island, 2018

Strong Wind in Rhode Island, April 16, 2018

April 16, 2018 · NWS BOX · 2 events in 2 counties and zones

Low pressure organized over the Ohio Valley on April 14th, swept to the Mid Atlantic coast on the 15th, and moved along the New England coast on the 16th. This brought rain and some heavy downpours to the coastal plain on the 16th, while inland areas had a mixture of snow, freezing rain, and rain.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Low pressure organized over the Ohio Valley on April 14th, swept to the Mid Atlantic coast on the 15th, and moved along the New England coast on the 16th. This brought rain and some heavy downpours to the coastal plain on the 16th, while inland areas had a mixture of snow, freezing rain, and rain. Strong gusty southeast winds also affected Rhode Island on the 16th. The storm moved off through the Canadian Maritimes the night of the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 16, 7:00 AM EST, 1 hour earlier.

Area forecast discussion, Apr 16, 7:00 AM EST, 1 hour before
Area Forecast Discussion
National Weather Service Boston/Norton MA
800 AM EDT Mon Apr 16 2018

.SYNOPSIS...
A wind swept rain will move through the region today. There remains
a threat for isolated thunder, which could bring some strong
winds. Precipitation will wind down by this evening. The mid
level system will keep unsettled conditions across the region
through mid week. As this system exits, another fast moving low
will cross the region Thursday into Friday, bringing another
round of showers. Dry conditions look to finally return across
the region next weekend. Temperatures will remain below normal
through most of this week, with some moderation possible next
weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
800 AM Update...

Temperatures continue to rise slowly above freezing at the
surface this morning. Plenty of warm air higher up. So expecting
rainfall to become the dominant weather type is short order.
Will permit portions of the Winter Weather Advisory to expire at
8 AM. Kept this advisory until 10 AM across the higher terrain
of central and western MA.

Otherwise, no major changes to forecast this morning. Brought
the forecast for the next few hours back in line with observed
trends.

Previous Discussion...

* Heavy rainfall, isolated thunder and areas of urban and poor
  drainage flooding

Overview...

Quiet an anomolous weather system for mid-April. Strong upper level
low pressure that was over the Midwest will continue to move
northeastward today. In response, a secondary low will take over
near the triple point and move over the Hudson Valley and into
western MA. Ahead of this system, strong PWAT plume will advect into
the region nearing 2 to 3 STD above normal as a 925mb LLJ reaches
close to 4 STD above normal. The combination of the strong jet and
moisture plume will result in widespread heavy rainfall today.
Luckily this system will be moving quickly and the heavy
precipitation should be ending by the early evening hours. Depending
on the exact location of the surface low and its associated fronts,
temperatures could struggle to get above 45F, esp near route 2
today. Details on the hazards below.

Temperatures...

Precipitation should change to all rain by 10am as 925mb temps
continue to warm. Still cannot rule out the potential for lingering
ice across the high terrain near the MA/NH border. Surface low
approaching from the west will help increase WAA esp near the
surface as 925mb temps warm from 0C to 12-15C. Still a large
gradient near route 2 so expect locations across the high terrain to
remain in the 40s while locations south of the MA Pike warm into the
mid 50s. Areas in between may only see a quick hour or two of temps
in the 50s before quickly falling again as the warm sector will be
short lived as surface cold front will quickly follow.

Heavy rainfall...

Strong PWAT plume will advect into the region while strong upper let
jet will move overhead. PWATs will increase to near 1.3+ inches
thanks to Gulf moisture influence. This amount of moisture combined
with the LLJ jet will develop widespread heavy precip this morning
into the afternoon. Timing seems to be on track from previous
forecast. Heaviest rain will move into the west between 12-18z and
then the eastern half of the region between 15-21z. There still
remains a risk for elevated thunder as Showalters drop at or below 0
and K values increase above 30. In fact, dewpoints will warm into
the 50s once we warm sector, esp south of the Pike. Thus believe the
best region to see thunder today is across CT, RI and southeast MA.
But because this system is quite strong, cannot rule out thunder
reaching up to the North Shore. These seems to generally coincide
with SPC's general thunder risk.

The risk for heavy rainfall across the region remains, esp with the
risk for thunder. QPF totals will generally be between 1.5-2 inches
with the classic shadowing possible in the CT river valley. Some of
the hi-res guidance does spit out around 3 inches of QPF, but that
is across the higher terrain due to upslope. While this is a lot of
rain, rivers have been running a bit low so should be able to handle
this much QPF. We may see some rises on the flashy streams but they
should stay in their banks. Right now think that the urban and poor
drainage flooding is the main threat.

Gusty Winds...

Tricky forecast when it comes to the winds as it depending on the
depth of mixing today. Strong 925mb LLJ will increase to 60-70 kts
today with the highest gusts across the southeast portion of the
region. Winds appear to struggle to mix down, despite some warming
today. BUFKIT soundings still show a stout inversion in place
keeping most of the strong wind at bay. Still expect some mixing
which will bring down around 30-40 MPH wind gusts. One region to
watch is the east slope of the Berks and Worcester hills. The high
terrain and upslope features could bring down some of these wind
gusts. Esp since some of the model guidance shows lapse rates closer
to 5-6 C/km. However, since temps will still be significantly cooler
felt that the winds will struggle to mix down. Still cannot rule out
45 MPH wind gusts. Lastly, if any thunderstorm or heavy rain shower
does develop, then gusty winds will be the main threat as they could
tap into the strong wind aloft.

Overall today will be a wind swept rain with the threat for isolated
thunder and gusty winds.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Tonight...

Conditions will begin to dry out tonight. However, strong upper
level low will continue to spin over the Northeast. Cyclonic flow
aloft as well as increasing mid-level moisture could develop some
sct showers during the overnight hours. Area of best location will
be across west, which is near the better dynamics.

Temperatures behind the passing cold front will begin to fall
through the overnight hours. Overnight low will bottom out into the
mid 30s to low 40s. However, across the higher terrain lows will be
near freezing so with any passing shower, expect some snow
associated with it.

Gusty winds will begin to die down the low level gradient begins to
weaken.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Overview...

165/00Z guidance remains in rather good agreement through
Friday, with only typical minor differences further out in time.
Will continue to favor a consensus approach for this portion of
the forecast. Expecting an active pattern to persist through
Thursday, with more quiet weather towards next weekend.
Temperatures near to below normal for this part of the upcoming
week.

Details...

Tuesday through Wednesday...Strong mid level cutoff low will
slowly approach the Maritimes sometime Wednesday. With the
continued cyclonic mid level synoptic flow, along S-SE winds,
will keep decent low level moisture across the region,
especially along the coast. Lift gets weaker as the core moves
away from our region. Can't rule out isolated to scattered
showers both days.

Wednesday night through Friday night...
Another fast moving mid level shortwave heads towards the Great
Lakes Wednesday night into Thursday. This wave looks potent
enough to generate a clipper low pressure, and move it through
our region Thursday into Thursday night. While this low
pressure should be off to our east by Friday, still expecting to
be stuck in cyclonic flow across southern New England. Looking
at another round of wet weather during this time, mostly late
Wednesday night into Thursday. Looks to be all rain this time,
expect across the highest terrain of northern MA, where some
wintry precipitation may mix in for a time during the night.

Saturday and Sunday...
Large high pressure will move SE from near Hudson Bay and
central Canada, and will expand SE across New England to the mid
Atlantic states through this weekend.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...

Today...Moderate confidence. Widespread IFR with areas of fog
developing and spreading inland from the coast as higher
dewpoint air moves in over cooler ocean. Period of heavy rain
will move across the region with isold thunder possible. E gusts
to 20-30 kts up to 40 kt Cape/Islands and Worcester hills.

Tonight...Moderate confidence. Improving cigs to MVFR. Sct
Rain/Snow showers out west. Drying trend towards dawn. Northeast
winds will switch to the south and then southwest. Gusts falling
to 15 kts near the coast.

KBOS Terminal...Moderate confidence in TAF. Heavy rain late this
morning/early afternoon. Low prob for thunder.

KBDL Terminal...Moderate confidence in TAF. Heavy rain this
morning through early afternoon. Low prob for thunder this
morning.

Outlook /Tuesday through Friday/...Moderate confidence.

Tuesday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA.

Tuesday Night through Wednesday: Mainly VFR, with local MVFR
possible. Breezy.

Wednesday Night: Mainly VFR, with local MVFR possible. Breezy.
Chance SHRA, slight chance FZRA.

Thursday: Mainly MVFR, with local IFR possible. Chance SHRA,
slight chance FZRA.

Thursday Night through Friday: Mainly VFR, with areas MVFR
possible. Chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...High confidence.

Gale warnings will continue today and should drop to SCA by tonight.
E/NE gusts increasing to 35-40 kt across south coastal waters this
morning will transition to E gusts to 40-45 kt over eastern MA
waters today. Strong waves over the near shore eastern waters,
with near 6-12 foot seas right up to the shoreline. Vsbys will
lower today as fog becomes more widespread with a period of
heavy rainfall and isold thunder.

Passing cold front this evening will switch the winds to the west
towards dawn on Tuesday. Gusts should begin to subside allowing for
seas to be relax.

Outlook /Tuesday through Friday/...Moderate Confidence.

Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Rough seas up to 10 ft.

Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Slight chance of rain
showers.

Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 30 kt. Areas of rough seas.

Wednesday Night: Winds less than 25 kt. Local rough seas.
Chance of rain showers.

Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers.

Thursday Night: Winds less than 25 kt. Local rough seas. Chance
of rain showers.

Friday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain showers.

&&

.TIDES/COASTAL FLOODING...
Looking at the coastline, feel that the Coastal Flood Advisory for
coastal Essex county appears to be on track for the midday high
tide. Thanks to strong easterly gales, seas will build to 15-20 ft
just offshore from NE MA coast. Guidance continues to suggest a
storm surge up to 1.5 ft. This combined with these waves may be
enough for minor flooding of vulnerable shore roads along the Essex
county coast where highest wave action expected.

Tides are a bit higher for the Monday night tide just after midnight
but wave action and surge a bit less. Especially as the wind will
switch to a more southerly direction. At least splashover is
possible, but feel that weak winds and offshore direction will
lessen the risk.

Along the south coast, it appears the strongest winds and surge will
occur late afternoon between the high tides so this may limit minor
flood potential.

&&

.CLIMATE...
New record lowest max temperatures set for April 15

BOS 39 in 2018. Previous 40 in 1881.
PVD 41 in 2018. Previous 42 in 1972.
BDL 40 in 2018. Previous 41 in 1943.
ORH 34 in 2018. Previous 39 in 1943.

New record daily snowfall set for April 15

PVD trace in 2018. Previous trace in 2007.
BDL 0.5 in 2018. Previous trace in 2014.
ORH 0.4 in 2018. Previous 0.2 in 1988.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 8 AM EDT this morning for CTZ002-
     003.
MA...Winter Weather Advisory until 8 AM EDT this morning for
     MAZ010>012.
     Winter Weather Advisory until 10 AM EDT this morning for
     MAZ002>004-008-009-026.
     Coastal Flood Advisory until 2 PM EDT this afternoon for
     MAZ007.
RI...None.
MARINE...Gale Warning until 7 PM EDT this evening for ANZ231>235-237-
     255-256.
     Gale Warning until 2 PM EDT this afternoon for ANZ230.
     Small Craft Advisory until 7 PM EDT this evening for ANZ236.
     Gale Warning until 10 PM EDT this evening for ANZ250-251-254.

&&

SYNOPSIS...Belk/Dunten
NEAR TERM...Belk/Dunten
SHORT TERM...Dunten
LONG TERM...Belk
AVIATION...Belk/Dunten
MARINE...Belk/Dunten
TIDES/COASTAL FLOODING...Staff
CLIMATE...Belk
Hazardous weather outlook, Apr 16, 7:08 AM EST, 52 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
808 AM EDT Mon Apr 16 2018

MAZ002>004-008-009-026-171215-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-Northern Middlesex MA-
808 AM EDT Mon Apr 16 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Northern and Western
Massachusetts.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory

Bands of heavy rain may cause localized street flooding today.Strong
southerly wind gusts are possible this afternoon. There is a risk
that a Wind Advisory may be needed later today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rain and snowmelt across the headwaters may result in significant
rises of the Connecticut River during next week, with a risk of
approaching or exceeding flood stage.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ002>004-MAZ005-006-010>024-RIZ001>008-171215-
Hartford CT-Tolland CT-Windham CT-Central Middlesex MA-
Western Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
808 AM EDT Mon Apr 16 2018

This Hazardous Weather Outlook is for Northern Connecticut, Central,
Eastern, and Southeastern Massachusetts, as well as all of Rhode
Island.

.DAY ONE...Today and Tonight.

Bands of heavy rain may cause localized street flooding today.Strong
southerly wind gusts are possible this afternoon. There is a risk
that a Wind Advisory may be needed later today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rain and snowmelt across the headwaters may result in significant
rises of the Connecticut River during next week, with a risk of
approaching or exceeding flood stage.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ007-171215-
Eastern Essex MA-
808 AM EDT Mon Apr 16 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Northeastern Massachusetts.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory

Bands of heavy rain may cause localized street flooding today. Strong
southerly wind gusts are possible this afternoon. There is a risk
that a Wind Advisory may be needed later today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ231>235-237-255-256-171215-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
808 AM EDT Mon Apr 16 2018

...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ250-251-254-171215-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
808 AM EDT Mon Apr 16 2018

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ236-171215-
Narragansett Bay-
808 AM EDT Mon Apr 16 2018

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230-171215-
Boston Harbor-
808 AM EDT Mon Apr 16 2018

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Apr 16, 6:28 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
728 AM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     SNOW             LUNENBURG               42.59N  71.72W
04/16/2018  M1.0 INCH        WORCESTER          MA   HAM RADIO

0522 AM     SNOW             SOMERS                  42.00N  72.44W
04/16/2018  M1.2 INCH        TOLLAND            CT   TRAINED SPOTTER

0522 AM     FREEZING RAIN    SOMERS                  42.00N  72.44W
04/16/2018  M1.00 INCH       TOLLAND            CT   TRAINED SPOTTER

0536 AM     SNOW             BURLINGTON              41.74N  72.91W
04/16/2018  M1.0 INCH        HARTFORD           CT   TRAINED SPOTTER

0554 AM     SNOW             WEST WARREN             42.21N  72.24W
04/16/2018  M1.0 INCH        WORCESTER          MA   EMERGENCY MNGR

0611 AM     SNOW             SPENCER                 42.24N  71.99W
04/16/2018  M1.2 INCH        WORCESTER          MA   TRAINED SPOTTER

0611 AM     FREEZING RAIN    SPENCER                 42.24N  71.99W
04/16/2018  M0.06 INCH       WORCESTER          MA   TRAINED SPOTTER

0636 AM     SNOW             ASHFIELD                42.49N  72.81W
04/16/2018  M2.5 INCH        FRANKLIN           MA   NONE

0643 AM     SNOW             STAFFORDVILLE           41.99N  72.26W
04/16/2018  M1.6 INCH        TOLLAND            CT   CO-OP OBSERVER

0649 AM     SNOW             PEPPERELL               42.67N  71.61W
04/16/2018  M1.5 INCH        MIDDLESEX          MA   TRAINED SPOTTER

0651 AM     SNOW             STAFFORDVILLE           42.00N  72.26W
04/16/2018  M1.6 INCH        TOLLAND            CT   CO-OP OBSERVER

0659 AM     SNOW             FITCHBURG               42.58N  71.80W
04/16/2018  M2.3 INCH        WORCESTER          MA   HAM RADIO

0715 AM     SNOW             NORTH GRANBY            42.02N  72.82W
04/16/2018  M1.0 INCH        HARTFORD           CT   TRAINED SPOTTER

&&

EVENT NUMBER BOX1803724
EVENT NUMBER BOX1803725
EVENT NUMBER BOX1803726
EVENT NUMBER BOX1803727
EVENT NUMBER BOX1803728
EVENT NUMBER BOX1803729
EVENT NUMBER BOX1803730
EVENT NUMBER BOX1803731
EVENT NUMBER BOX1803732
EVENT NUMBER BOX1803733
EVENT NUMBER BOX1803734
EVENT NUMBER BOX1803735
EVENT NUMBER BOX1803736

AED

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Southeast Providence

When
April 16, 8:00 AM EST to 5:30 PM EST
Where
Southeast Providence forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

At 1:50 PM EST, a tree was reported down on Reservoir Road near State Route 10 in Cranston. At 3:57 PM EST, the Automated Surface Observing System near door in Warwick at T. F. Green Airport measured a wind gust to 47 mph.

Strong Wind, Northwest Providence

When
April 16, 8:04 AM EST to 5:30 PM EST
Where
Northwest Providence forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

At 3:52 PM EST a tree was reported down on Howard Hill Road in Foster.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2018Every state in 2018This day in weather historyWarnings in Rhode Island, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 748487, 748486.